Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Insomnia and sertraline - could one 50g tablet have caused this?

(6 Posts)
DrCosyTiger Tue 15-Sep-09 09:42:30

Hi all, this is my first post here. Yesterday I finally faced up to the fact that my PND and anxiety is not going to go away on it's own. My DD is 6 months old now and if anything it's getting worse not better. So I bit the bullet and took my first 50g sertraline tablet. But last night I hardly slept at all. I woke up at about 1am -I had a headache and my mind was racing and I just couldn't get back to sleep again. My DD woke at 6am so I've basically only had 2 hours sleep. Could this possibly be a side effect of sertraline so soon? Has anyone else experienced this? Or was it just coincidence? I don't usually sleep very well but it's never been that bad before. If that's the effect the pills are going to have I don't think I can go on taking them. Any advice at all?

Redworm Tue 15-Sep-09 09:47:18

I think it is possible that it could have caused it (I have no expertise but have taken Sertraline). I might be wrong about this but 50g sounds a lot for a starting dose -- you normally start low and build up.

It can sometimes be that they cuase disturbed sleep in the first few weeks, while you are adjusting and then settle down.

Very rarely this group of ADs can cause agitation and so on to a degree that makes it advisable to stop using them.

I'm just thinking that it might be worth talking to your GP again to make sure they are right for you (and that the dose is right).

Redworm Tue 15-Sep-09 09:50:06

Just checked and I'm wrong about 50mg being high for a first dose -- it is a normal starting doseapparently. Sorry about that.

hoochymama1 Mon 03-Nov-14 15:53:03

Hi Dr, this is normal for sertraline, do you take it at night? It may be worth trying in the day instead. I take 150mg of sertraline and this is what I do. Sertraline takes a while to work, if you have any concerns pip back to the GP. Hope you feel better soonthanks

hoochymama1 Mon 03-Nov-14 15:53:25

Sorry, pop!

Pandora37 Mon 03-Nov-14 16:51:09

It's normal, it's quite common for your anxiety to be increased at the start which is probably why you couldn't sleep and your mind was racing. When I first took sertraline, I had diarrhoea a couple of hours after taking it and felt sick the first few days. My GP said it's because suddenly your body's got all this serotonin it's not used to and reacts to it, but it eventually gets used to it and settles down. So don't give up! If it's really bad or you're still suffering in a week or so, go back to your GP and ask them to prescribe you something to help you sleep. I was given amitriptyline, which is another AD but has a sedating effect.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now